MAUDE Adverse Event Report: DEPUY MITEK LLC US TUNNEL DILATOR, 7.5 MM; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US TUNNEL DILATOR, 7.5 MM; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 219406
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 6 of 11 for (b)(4).It was reported by the field service engineer that during inspection, the customer observed that the tunnel dilator, 7.5 mm device had contamination in and along its cannulated section.According to the report, the event occurred before processing when the customer decided to inspect the device with their borescope.There was no procedure nor patient involvement reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the device has no structural anomalies or damages.Some marks of sterilization can be observed.Under magnification into the center canal, rests of a brownish matter were observed.A sem analysis was performed in order to determine the composition of the brownish matter with the following result: the images were generated with the scanning electron microscope (sem) by scanning the surface with a focused beam of electrons.The electrons interacted with the atoms of the sample producing signals about the topography and composition.Oxidation was found on the instrument, then an edx analysis to confirm.Figures 1 through 2 show evidence of contamination under the surface.Oxidation was found inside the instrument, the oxidation is a type of corrosion, where oxygen molecules can react with iron or another metals, where due to the effect of high temperature, the compound formed diffuses into the material, allowing the process to continue, making the material more fragile (revie, 2008).A manufacturing record evaluation was performed for the finished device 22e01, and no non-conformances were identified.According with the physical inspection result, this complaint can be confirmed.A possible root cause can be attributed to the storage conditions after the device was manufactured.The device was manufactured on 2019, and is more than 1 year old.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.Follow the instructions and warnings issued by the suppliers of any cleaning and disinfection agents and equipment used.Avoid exposing instruments to hypochlorite solutions, as these will promote corrosion.Avoid prolonged exposure to saline to minimize the chance of corrosion.Prior to sterilization, instruments should be cleaned by either automated or manual means described below.Dry the instrument immediately after final rinse.Use filtered compressed air to dry internal areas.After drying proceed to inspection instructions.Inspect all instruments before sterilization or storage to ensure the complete removal of soil from surfaces, tubes and holes, moveable parts.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
TUNNEL DILATOR, 7.5 MM
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16566499
Report Number1221934-2023-01249
Device Sequence Number20313547
Product Code NBH
UDI-Device Identifier10886705006311
UDI-Public10886705006311
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219406
Device Catalogue Number219406
Device Lot Number22E01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/27/2023
04/03/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date03/28/2023
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown